Posted 6/29/2016 5:59 PM (GMT -6)
First time poster. UC for 5 years, currently on Humira and Lialda. UC is generally well controlled. Also take drugs for diabetes, metformin 2000mg and glimepiride 4mg. Diabetes is pretty well controlled as well, but that's a recent diagnosis.
Recently been having a problem and google has been giving mixed results.
I've never noticed lialda tablets in my stool, save for once here and there, but lately i've been having these white pills show up almost every day. I've researched lialda and apparently after the red outer shell dissolves, the inner layer can swell up, but the medicine is supposed to slowly coat my insides. What i'm seeing mostly in my movements is the white, swollen layer. I took one out of the toilet one time (they float luckily) and with a stick it seemed to have a soft, gel like consistency.
Some google results are telling me its normal to pass pills, some say that they are "ghost pills" that occur when you take an extended release medicine like lialda. I saw my GI doc today and she said I'm not supposed to be seeing anything like that, which makes sense because in the years i've taken lialda, I haven't noticed this before.
She thought I might have a pH problem, but if the red coating is not showing up, I think it's dissolving okay, isn't it? She recommended I play around with taking my dose without food and/or without dairy. That's something i'll try.
Is this something to worry about? My UC isn't acting up, so it seems like I should be getting the medicine and this has been going on for the better part of two months maybe? I was recently diagnosed with diabetes, would these medications have an effect on how my lialda dissolves? My GI didn't seem to think it would have an effect, and my sugars are all under control and i'm symptom free in that area.
Thank you for the help